Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 7, 2021, 4:07 AM EDT for Madison County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 4:07 AM EDT (08:07 UTC)
- Expired
- Oct 7, 2021, 4:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Madison County, GA
The radar
The Greer radar (KGSP), 115 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted.
375
WWUS82 KFFC 070807
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
407 AM EDT Thu Oct 7 2021
GAZ027-038-070845-
Madison GA-Oglethorpe GA-
407 AM EDT Thu Oct 7 2021
...A strong thunderstorm with very heavy rain will impact portions
of north central Oglethorpe and eastern Madison Counties through 445
AM EDT...
At 406 AM EDT, a strong thunderstorm was centered Comer, or 8 miles
southeast of Danielsville, moving northeast at 15 mph. Rainfall
rates of 1 to 2 inches per hour can be expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Comer, Carlton, Watson Mill Bridge State Park, Point Peter, Smithonia
and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3423 8308 3421 8309 3417 8310 3415 8306
3412 8305 3411 8303 3410 8304 3408 8301
3408 8300 3405 8299 3404 8297 3392 8308
3400 8318 3425 8310
TIME...MOT...LOC 0806Z 209DEG 13KT 3405 8310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 7, 1:43 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 7, 1:43 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 143 AM EDT Thu Oct 7 2021 .UPDATE... Update for the 06z aviation discussion. && .PREV DISCUSSION... /Issued 1110 PM EDT Wed Oct 6 2021/ UPDATE... Updated to remove Tornado Watch. Dry slot over the state has dampened development of showers and thunderstorms for now. Will leave pops as they are in case of redevelopment later tonight. 41 SHORT TERM /Tonight through Thursday Night/... Current synoptic setup shows a closed low over the Mississippi River Valley with deep southwesterly flow aloft over Georgia advecting moisture across the local forecast area. With additional forcing from vort maxes rounding the base of the low, numerous showers and thunderstorms are expected to continue through the short term period. As can be seen on water vapor satellite imagery, a dry slot has been pushing into portions of western and northwestern Georgia. This is allowing for some clearing of cloud cover as the day progresses, which will lead to an increase in instability across these areas. As a result of the increased instability (1000 J/kg to 2000 J/kg of SBCAPE), 20-40 kts of effective bulk shear, and 0-1 SRH around 50-100 m2/s2, strong to severe thunderstorms will be possible across these areas with threats of gusty winds and a brief tornado. This lines up well with the Slight Risk of severe storms from SPC across portions of northern and western Georgia. Heavy rain leading to flash flooding will also continue generally in areas across the watch where 1 to 3 more inches are anticipated through Thursday evening on top of the 3-6 inches of rain that had previously fall on saturated grounds. The main culprits for heavy rain will be any slow moving showers as well as stronger cells producing very efficient rainfall. Also, WPC has the CWA outlooked in a Moderate Risk for excessive rainfall for this afternoon across portions of northern Georgia. Several Flash Flood Warnings have already been issued this afternoon and will continue to be monitored as we move into the evening hours. High temperatures this afternoon should be relatively tempered by the cloud cover and rainfall, reaching the 70s and lower 80s across the forecast area. Overnight temperatures will stay rather warm in the 60s and lower 70s. Although the low is expected to begin to lift on Thursday, southwesterly flow aloft remains in place over the CWA with easterly flow at the surface allowing moisture to continue to advect into the are through the rest of the short term period. Showers and thunderstorms will be likely again on Thursday with periods of heavy rain possible. WPC also has portions of northern Georgia with a Slight Risk for excessive rainfall for Thursday afternoon. Otherwise, temperatures on Thursday should be relatively tempered again due to cloud cover and precipitation with highs forecast to be in the 60s across the mountains, with upper 70s to mid-80s further south. Reaves LONG TERM /Friday through Wednesday/... By Friday morning, the upper-level low that has driven our weather pattern for the past several days has situated itself well to our north. We remain in the belly of the associated trough, still entrenched in moisture (PWATs of 1.5-1.8"), so PoPs will stick around in earnest through Saturday morning, tapering off from the west. A stout trough begins to build in from the southeast on Saturday, introducing a northwesterly to northeasterly component to flow aloft, which ushers in a drier continental airmass. This will help keep us mostly clear and dry as we round off the weekend. The Euro shows a further westward push of shield of tropical moisture as the tropical surface trough currently situated off the eastern coast of Florida interacts with a residual frontal boundary early Monday, while the GFS favors a drier column through midweek. The upper-level ridge is forecasted to develop a weakness around this time, and atmospheric moisture remains seasonable, so have slight chance PoPs trickling back in starting Monday afternoon. The wave train aloft continues as a lifting shortwave trough further wedges the weakening ridge out of the southeast, quickly enough that no major impacts should be left in its wake. Daily high and low temperatures are expected to remain above average (as much as 10-12 degrees above climo for lows, specifically) in the extended. 96 && .AVIATION... 06Z Update... Generally IVFR cigs prevailing across the area early this morning. CIGS will remain low through the much of the day. This afternoon expecting some improvement to at least MVFR as rounds of sct SHRA/TSRA return to the area. East winds between 6kts and 10kts. Low CIGS return early tomorrow morning. //ATL Confidence...06Z Update... Medium confidence on all elements for today. Low confidence on low CIGS and CIG timing early tomorrow morning. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 76 65 77 62 / 80 60 40 10 Atlanta 76 66 77 62 / 80 60 30 5 Blairsville 72 61 72 56 / 80 70 40 5 Cartersville 77 65 77 61 / 80 60 30 5 Columbus 80 67 82 64 / 80 60 30 0 Gainesville 74 65 74 62 / 80 60 40 5 Macon 80 66 82 62 / 70 60 50 10 Rome 78 64 79 61 / 80 60 20 0 Peachtree City 77 65 78 62 / 80 60 30 5 Vidalia 84 70 82 66 / 70 60 70 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Dade...Dawson...DeKalb...Douglas...Fannin... Fayette...Floyd...Forsyth...Gilmer...Gordon...Greene... Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson... Jasper...Jones...Lamar...Lumpkin...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Talbot...Taylor...Towns...Troup...Union...Upson... Walker...Walton...Webster...White...Whitfield. && SHORT TERM...28 LONG TERM....20 AVIATION...28
Hazardous weather outlook, Oct 6, 11:07 PM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1107 PM EDT Wed Oct 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1107 PM EDT Wed Oct 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Rounds of showers and isolated thunderstorms with locally heavy rainfall will continue through tonight, which could lead to localized flash flooding. A Flash Flood Watch remains in effect for much of north and central Georgia. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Continued showers and thunderstorms with locally heavy rainfall can be expected across north and central Georgia on Thursday. The main concern will be the potential for additional flooding. Creeks and smaller streams could flood quickly and larger rivers may rise to bankfull or higher through the latter half of the week. Outside of flooding concerns, a few stronger storms could also produce gusty winds, frequent lightning, and downed trees due to saturated soils. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Oct 6, 10:15 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 SE WILLARD 33.29N 83.47W
10/06/2021 PUTNAM GA EMERGENCY MNGR
A COUPLE ROAD CLOSURES DUE TO FLOODING INCLUDE CENTRAL
RD AND BROWNS CHAPEL RD, BOTH SW OF EATONTON.
&&
EVENT NUMBER FFC2100623
THIEMLocal storm report, Oct 6, 10:39 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1039 PM EDT WED OCT 06 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 2 SW ROCK EAGLE 4-H CEN 33.40N 83.42W
10/06/2021 PUTNAM GA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED FLOODING THAT OCCURED ON
REIDS RD, NW OF EATONTON.
&&
EVENT NUMBER FFC2100624
THIEMSpecial weather statement, Oct 7, 4:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
407 AM EDT Thu Oct 7 2021
GAZ027-038-070845-
Madison GA-Oglethorpe GA-
407 AM EDT Thu Oct 7 2021
...A strong thunderstorm with very heavy rain will impact portions
of north central Oglethorpe and eastern Madison Counties through 445
AM EDT...
At 406 AM EDT, a strong thunderstorm was centered Comer, or 8 miles
southeast of Danielsville, moving northeast at 15 mph. Rainfall
rates of 1 to 2 inches per hour can be expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Comer, Carlton, Watson Mill Bridge State Park, Point Peter, Smithonia
and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3423 8308 3421 8309 3417 8310 3415 8306
3412 8305 3411 8303 3410 8304 3408 8301
3408 8300 3405 8299 3404 8297 3392 8308
3400 8318 3425 8310
TIME...MOT...LOC 0806Z 209DEG 13KT 3405 8310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:11 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 51 hr |
| Oct 7, 6:48 AM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 31 hr |
| Oct 7, 1:09 PM EDT | Special Weather Statement | FFC | Taliaferro | 36 min |
| Oct 7, 1:45 PM EDT | Special Weather Statement | FFC | Warren | 30 min |
| Oct 7, 2:17 PM EDT | Special Weather Statement | FFC | Warren | 28 min |
| Oct 7, 2:47 PM EDT | Special Weather Statement | FFC | Hancock | 28 min |
| Oct 7, 3:18 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
| Oct 7, 3:30 PM EDT | Special Weather Statement | FFC | Glascock | 30 min |
| Oct 7, 3:51 PM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| Oct 7, 5:29 PM EDT | Special Weather Statement | FFC | Bartow | 2 hr |
| Oct 7, 5:31 PM EDT | Special Weather Statement | FFC | Gwinnett | 119 min |
| Oct 7, 7:04 PM EDT | Special Weather Statement | FFC | Jackson | 86 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.